MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FEMORAL INTRODUCER; ATTUNE INSTRUMENTS : INSERTION DEVICES

DEPUY IRELAND - 9616671 ATTUNE FEMORAL INTRODUCER; ATTUNE INSTRUMENTS : INSERTION DEVICES
Catalog Number 254401005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During case with [surgeon] during a velys tkr, after impacting the cementless femoral component into patient, when removing the femoral introducer, the toggle on the side snapped off.The surgeon was able use the dial wheel to remove the introducer so there was no delay in the operation.The instrument was from a loan set sent to the hospital.It will be decontaminated, tagged and sent back to the warehouse.It will need to be fixed or replaced before being dispatched again.Was surgery delayed due to the reported event? no, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study no, (b)(4), device property of: none, device in possession of none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "during case with [surgeon] during a velys tkr, after impacting the cementless femoral component into patient, when removing the femoral introducer, the toggle on the side snapped off." the product was not returned to depuy syntheshowever photos were provided for review.See attachment (b)(4).The photo investigation revealed that attune femoral introducer had broken.The potential cause is associated with high cycle fatigue of the ml slide screw on either side of the cross pin, where the cross-sectional area is the smallest.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the attune femoral introducer would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to end of life problem identified and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATTUNE FEMORAL INTRODUCER
Common Device Name
ATTUNE INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23692168
Report Number1818910-2025-20935
Device Sequence Number10288653
Product Code HWR
UDI-Device Identifier10603295526353
UDI-Public(01)10603295526353(10)AB4089972
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254401005
Device Lot NumberAB4089972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown